Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 540, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2021, 6:21 PM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2021, 6:21 PM CDT (23:21 UTC)
- Expired
- Oct 26, 2021, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 137 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 6:17 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
667
WUUS54 KOUN 262321
SVROUN
OKC009-129-270000-
/O.NEW.KOUN.SV.W.0540.211026T2321Z-211027T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
621 PM CDT Tue Oct 26 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Roger Mills County in western Oklahoma...
Northwestern Beckham County in western Oklahoma...
* Until 700 PM CDT.
* At 620 PM CDT, a severe thunderstorm was located 4 miles north of
Erick, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Cheyenne, Erick, Strong City, Berlin and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3519 9986 3524 10000 3575 9973 3564 9942
TIME...MOT...LOC 2320Z 210DEG 32KT 3528 9988
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT2 follow-up statements
804
WWUS54 KOUN 262337
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
637 PM CDT Tue Oct 26 2021
OKC009-129-270000-
/O.CON.KOUN.SV.W.0540.000000T0000Z-211027T0000Z/
Roger Mills OK-Beckham OK-
637 PM CDT Tue Oct 26 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES...
At 637 PM CDT, a severe thunderstorm was located 7 miles east of
Sweetwater, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Cheyenne, Strong City, Berlin and Dempsey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3526 9979 3529 9991 3575 9973 3564 9942
TIME...MOT...LOC 2337Z 210DEG 32KT 3541 9979
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT486
WWUS54 KOUN 262345
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
645 PM CDT Tue Oct 26 2021
OKC009-129-262354-
/O.CAN.KOUN.SV.W.0540.000000T0000Z-211027T0000Z/
Roger Mills OK-Beckham OK-
645 PM CDT Tue Oct 26 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROGER MILLS AND
NORTHWESTERN BECKHAM COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.
LAT...LON 3526 9979 3529 9991 3575 9973 3564 9942
TIME...MOT...LOC 2341Z 210DEG 32KT 3547 9975
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 4:15 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 26, 4:15 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 415 PM CDT Tue Oct 26 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Wednesday) Issued at 413 PM CDT Tue Oct 26 2021 While we continue to expect increasing thunderstorm and severe weather potential tonight into early Wednesday morning, there are some slight changes in the evolution of the event, in particular in western Oklahoma. We continue to see ample moisture advection into the region ahead of the approaching upper level trough and cyclone, with widespread mid- 60s dewpoints all the way north to the Kansas border. A surface dryline has developed through the central Texas panhandle, which will be the focal point of storm development as it moves eastward. Storm development will be suppressed through most of the afternoon with an 800mb inversion and a lack of large instability (MUCAPE < 1500 J/kg). As the dryline approaches Oklahoma and western north Texas, convection is expected to increase to initially some scattered showers and storms. Initially these storms will be scattered, however with increasing lapse rates in the mid levels through the evening storm coverage will increase. One major recent change in the CAMs has been coverage of storms in northwestern Oklahoma, with storm coverage remaining minimal and more widespread precipitation in southwestern OK/western north TX. Due to the strong low and mid level shear (0-1km shear ~ 30kts, 0-3km ~ 35kts), a short period of time when supercells can develop cannot be ruled out. As the southerly low level jet intensifies this evening, storms will quickly grow upscale into a line as it progresses into central Oklahoma and continues to expand northward. As for impacts, the primary concern will continue to be widespread strong winds associated with the line of storms that develop. More significant impacts could occur with the brief period of isolated supercells or any embedded supercells that develop within the line of storms, which may include large hail, damaging winds, and possibly a tornado. In addition, we'll be keeping an eye on any sort of bowing segments that may occur within the line of storms for any possible quick tornadogenesis that may occur on the northern portion of the bowing segments as the line of storms move through central and southern OK. Zwink && .LONG TERM... (Wednesday night through next Monday) Issued at 413 PM CDT Tue Oct 26 2021 As the upper level cyclone continues to deepen as it moves eastward, gusty winds will continue to increase Thursday into Friday. With forecast soundings in western Oklahoma showing >50kts at the top of the mixed layer, there will be widespread strong wind concerns and a High Wind Watch likely to be issued soon. In addition to these high winds, fire weather will continue to be a concern with the cold, dry airmass flowing into the region. The main area for concern for fire weather will be western Oklahoma and western north Texas, with RH values in the upper 10s and lower 20s in the region, as well as likely missing out on any precipitation from Tuesday night/Wednesday morning. Winds will still be gusty on Friday, however conditions will improve from Friday onward as the influence of the upper level cyclone gives way to ridging over the region. The remainder of the weekend will be seasonably cool and dry, with highs in the 60s/70s and lows decreasing into the 30s/40s. Next chance of precipitation is expected to be early next week with the next approaching upper level trough and an associated surface cold front next Monday night into Tuesday. Zwink && .AVIATION... (18Z TAFS) Issued at 1156 AM CDT Tue Oct 26 2021 Stratus this morning has resulted in MVFR and some IFR conditions across much of the area. May see some breaks early this afternoon, but currently anticipate seeing prevailing MVFR ceilings later today and continuing into this evening. Expect to see thunderstorms develop this evening and will likley impact most sites overnight and may linger across north central Oklahoma through the end of the forecast. Gusty south winds will continue into this evening. A cold front will shift the winds to the north overnight into the morning hours on Wednesday with even stronger winds speeds developing behind the front. && .UPPER AIR... Issued at 413 PM CDT Tue Oct 26 2021 An Upper Air flight is planned for 00Z, with an additional special sounding for severe weather likely afterwards. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 56 65 50 / 0 80 30 20 Hobart OK 87 52 67 49 / 10 60 10 10 Wichita Falls TX 88 56 69 51 / 10 70 0 0 Gage OK 84 47 62 45 / 10 30 10 10 Ponca City OK 76 56 65 49 / 0 90 60 40 Durant OK 81 61 73 52 / 0 90 70 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...50 LONG TERM....50 AVIATION...30
Hazardous weather outlook, Oct 26, 12:14 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1214 PM CDT Tue Oct 26 2021 OKZ004>048-050>052-TXZ083>090-271715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1214 PM CDT Tue Oct 26 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms are likely Tuesday evening and overnight across much of Oklahoma and north Texas. A few isolated storms may develop as early as 6pm along a dryline in the eastern panhandle or far western Oklahoma. These storms will be capable of hail up to 2 inches and damaging wind gusts up to 70 mph as well as a low tornado threat. As storms move eastward and increase in coverage during the evening hours, expectation is for them to congeal into a line with damaging winds becoming the dominant hazard along with a continued low risk for QLCS tornadoes. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and western north Texas should prepare for severe weather operations this evening and overnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms. Showers and storms are expected to linger across central Oklahoma into Wednesday morning, gradually moving off to the east through the day. No severe weather is expected. .Fire Weather... Elevated to near critical fire weather conditions will be possible across western Oklahoma and adjacent parts of western north Texas Wednesday afternoon. Elevated to near critical fire weather conditions will be possible across much of western and central Oklahoma and western north Texas Thursday afternoon. .Strong Winds... Strong north winds, with gusts as high as 50 mph, will be possible during the day on Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills, Woodward | 27 min |
| Oct 26, 6:51 PM CDT | Special Weather Statement | OUN | Roger Mills | 24 min |
| Oct 26, 6:56 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
| Oct 26, 6:59 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 13 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.